Botox is great at freezing the lines in the upper forehead. It is possible from your description that either too much Botox was injected or placed too low. I would return to your treating physician for examination.
- If this happens, I switch my patients to Xeomin -
- The swelling and ear pain suggest an inflammatory or allergic reaction.
- Xeomin has no protein, so such a reaction should not occur.
This is possible and sometimes requires massage, icing, or some oral steroids and/or oral diuretics to decrease the swelling. It should resolve on its own after about 4 weeks. You should inform the physician who treated you, as you may need less toxin and a slightly different injection pattern on the next treatment. I wish you the best of luck, Dr. Emer.
I have seen a few patients over the years get stubborn upper eyelid edema (swelling) after a Botox or other neurotoxin treatment, that may last up to a month. Swelling near the site of injection is well recognized and listed as a side effect in the packages that accompany these neurotoxins. I would recommend maybe requesting your Botox be placed slightly higher above the brow at next treatment, and try to prop up on extra pillows while sleeping to avoid fluid buildup overnight.
As far as the ear pain, that would be unusual to be related to your Botox treatment, but I would recommend you see your primary care MD as soon as possible to get your ear examined. Sometimes severe pain in the ear can be from an infection.